The lows of ‘legal’ highs are plain to see for all

0
Have your say

We should not need to be reminded of the dangers so called ‘legal’ highs pose.

Sadly another warning has indeed been issued as people continue to risk their lives by taking the potentially deadly new psychoactive substances (NPS).

This latest warning was sparked off by the case of two children, a 12-year-old boy and 14-year-old girl, who had to be rushed to Forth Valley Royal Infirmary after taking a NPS which mimics the effects of the powerful hallucinogen LSD.

You would have hoped the tragic death of 25-year-old Jamie Donnelly in May would have hammered home the message, but the stark fact is these legal highs are still out there, still for sale and people are still taking them.

The Falkirk Herald attended a special event at Denny High School just before the summer holidays to see PC Iain Taylor give an anti-NPS presentation to pupils.

It was a hard-hitting event, with PC Taylor showing the youngsters a video featuring a 14-year-old boy from Wales who said he “felt cold” just minutes after taking a legal high and then felt his own heart stop.

The youngster ended up being rushed to intensive care.

PC Taylor made his message quite clear - do not take legal highs.

That message needs to get out there to as many youngsters as possible while we await the much anticipated Bill going through the UK Parliament which will make legal highs illegal when it is passed, hopefully later this year.

In the meantime take the advice of PC Taylor and every other expert who knows what they are talking about - stay as far away as possible from these killer drugs.